The Secret to Our Greatest Research Resource

My team and I spent a year on a single special report…

We just released our research to my Retirement Millionaire subscribers on the “Four Surprises the U.S. Government and the Pharmaceutical Industry Don’t Want You to Know.” (If you’re a subscriber, you can find this valuable read right here.)

But the point is… whether we’re researching the four simple rules to stop losing money or how to control your allergies without drugs, we take the time and spend the resources to thoroughly examine these topics. Not everyone has the time, ability, or the desire to spend each day looking at economic data, evaluating medical studies, or reading financial reports. That’s OK… that’s why you have us.

And there’s one resource that’s recently become a favorite of ours… You.

Thanks to you, we have thousands of experts at our fingertips… people who constantly send us their research (and challenge ours). This past week was no exception.

This week, we dedicated an issue to the dangers of pill interactions. The topic resonated with many of you. Several folks wrote in thanking us for shedding light on this important issue. We even had a doctor ask if he could share our article with his patients. Our answer: Of course… Please share our Retirement Millionaire Daily issues with as wide an audience as you wish. And if you don’t mind, include a link to our sign-up page too: retirementmillionairedaily.com/signup.

We had an expert in the medical field point out something we missed… which we’re sharing today. We’ll also discuss how difficult it is to tell if you’re dehydrated.

What’s your expertise? Let us know at [email protected].

Q: I found your article very interesting and accurate. As a practicing internist, I am asking for permission to copy this article for my patients. We try to give each patient an updated med list at the end of every visit. Our patients now expect it and ask if we forget. The problem with supplements is true. They often don’t inform us of them. I especially appreciated the interaction checkers. – G.K.

A: Absolutely! It’s reassuring to hear that you’re helping teach your patients the importance of tracking their medications. And that you’re asking them to disclose everything they’re taking.

Even if someone’s just taking vitamin C or an over-the-counter painkiller, he needs to disclose it. That’s the best way to avoid dangerous interactions.

Q: As a clinical pharmacist, I always appreciate your frank, concise, and down to earth medical advice. However, in today’s article you recommended “to check with your doctor(s) about any interactions.”

My objection is that in many cases, a patient would be better off checking with their pharmacist regarding medication and/or supplement interactions. Pharmacists are at least as capable and educated in recognizing medication interactions as physicians.

In addition, in many cases, a pharmacist is more easily accessible than a physician. Please do not leave this important medical source out of your recommendations. – C.W.

A: You’re right. Pharmacists are experts on drug interactions. And they should be another line of defense to protect you against drug interactions.

Especially if you’re using multiple pharmacies, you’ll need to make sure you’re telling your pharmacist everything you’re taking.

I can’t stress this enough to readers… keep track of every pill you take. Whether it’s a prescription, vitamin, or over-the-counter painkiller. Keep a list of the colors of the pills, shapes, milligrams, and when you’ve been taking them. And let your doctors and pharmacists know.

Q: As far as color of urine goes, subscribers should note that taking B vitamins will substantially color the urine. – G.S.

A: Urine can turn different colors for a variety of reasons. Here are some of the most common…

Red and orange: Drugs like the anti-inflammatory Azulfidine, urinary tract infection drug Pyridium, and even blood thinner warfarin cause reddish urine. Eating large amounts of carrots, rhubarb, and beets can also change your urine to reddish orange. Importantly, redness may indicate bleeding – if you don’t take one of those medications and haven’t been snacking on a ton of beets, have your doctor do a simple urine test.

Bright yellow: often caused by too many B vitamins (specifically riboflavin, or vitamin B2). Often after taking high doses of vitamin B2, people will report bright yellow urine. This is your body’s way of getting rid of all the excess riboflavin.

Brown urine: this may signal a urinary tract infection or issues with your liver or kidneys. Excessive exercise might also cause dark, tea-colored urine – this can signal a dangerous condition called rhabdomyolysis. Seek help if you see this color.

Green and blue: drugs like antibiotic rinsapin and muscle relaxant Diprivan can even make your urine green or blue. One type of bacteria also causes green urine when you have a urinary tract infection. Popular food dyes (and even some medication dyes) may turn your urine blue or green (the reason Viagra turns urine blue).

What We’re Reading…

  • Want to learn more about causes of urine colors? Check out this website.